Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Corpus Christi, TX

May 2, 2007La Salle County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 2, 2007, 10:42 PM CDT for La Salle County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 10:42 PM CDT (03:42 UTC)
Expired
May 3, 2007, 12:45 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 030342
FFWCRP
TXC283-030545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1042 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LA SALLE COUNTY IN SOUTH TEXAS

* UNTIL 1245 AM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL ALONG INTERSTATE 
  35 JUST NORTH OF MILLET AND RURAL AREAS ACROSS NORTHERN LASALLE    
  COUNTY EAST OF INTERSTATE 35.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...FOWLERTON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2864 9881 2843 9882 2851 9922 2863 9920

$$

SCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:39 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 2, 6:39 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT WED MAY 2 2007

.UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR
WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP
CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX
88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS
WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND
4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO
ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD
OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW
SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF
SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT
OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO
SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE
MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE
SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME.

&&

.MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS.
BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR
THIS EVENING AND THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  83  74  90  75  /  40  30  10   0  10
VICTORIA          68  82  72  89  74  /  60  50  10   0  10
LAREDO            72  90  76 103  78  /  40  10  10   0  10
ALICE             70  87  73  94  74  /  40  30  10   0  10
ROCKPORT          71  81  74  86  76  /  40  30  10   0  10
COTULLA           69  86  73  98  74  /  60  20  10   0  10
KINGSVILLE        72  85  73  92  75  /  30  20  10   0  10
NAVY CORPUS       73  82  75  86  77  /  30  20  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 2, 2:18 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT WED MAY 2 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
218 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH
ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE
NIGHT ACROSS ALL THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS
THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/95/85

In the hours before

Special weather statement, May 2, 9:14 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT WED MAY 2 2007

TXZ229-030315-
LA SALLE-
914 PM CDT WED MAY 2 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF
DILLEY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF MILLET BY 930 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA
SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER
THE NEXT HOUR FOR INTENSIFICATION.

SCC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:43 PM CDTSevere Thunderstorm WarningCRPWebb62 min
May 2, 9:51 PM CDTSevere Thunderstorm WarningCRPLa Salle54 min
May 2, 10:51 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen54 min
May 2, 11:04 PM CDTTornado WarningCRPLa Salle, McMullen44 min
May 3, 1:03 AM CDTSpecial Marine WarningCRP57 min
May 3, 1:54 AM CDTSpecial Marine WarningCRP66 min
May 3, 2:32 AM CDTHigh Wind WarningCRPKleberg, Nueces, San Patricio88 min
May 3, 4:28 AM CDTSpecial Marine WarningCRP32 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.